Alert archive / South Carolina / Coastal Flood Statements in 2007
Coastal Flood Statement 4, NWS Charleston, SC
NWS Charleston, SC issued this coastal flood statement at Apr 18, 2007, 9:41 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2007, 9:41 PM EDT (01:41 UTC)
- Expired
- Apr 19, 2007, 12:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KCHS 190141 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 941 PM EDT WED APR 18 2007 GAZ117-119-139-141-SCZ048>051-190400- /O.NEW.KCHS.CF.S.0004.070419T0141Z-070419T0400Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 941 PM EDT WED APR 18 2007 ...SHALLOW COASTAL FLOODING EXPECTED AROUND HIGH TIDE THIS EVENING... A COMBINATION OF HIGH ASTRONOMICAL TIDES AND AN ONSHORE FLOW WILL RESULT IN SHALLOW COASTAL FLOODING THIS EVENING AROUND THE TIME OF HIGH TIDE. FLOODING WILL LIKELY OCCUR IN LOW LYING AREAS...MARSHES AND OTHER ROADWAYS PRONE TO FLOODING...PARTICULARLY IN DOWNTOWN CHARLESTON AND DOWNTOWN SAVANNAH. TIDAL DEPARTURES HAVE BEEN RUNNING THREE QUARTERS TO ONE FOOT ABOVE THE PREDICTED VALUES. THE TIDE LEVEL AT CHARLESTON HARBOR IS EXPECTED TO BE 7.6 TO 7.8 FEET MEAN LOWER LOW WATER. THE WATER LEVEL AT FORT PULASKI IS EXPECTED TO BE 9.5 TO 9.7 FEET MEAN LOWER LOW WATER. HIGH TIDE IS AT 9:45 PM FOR CHARLESTON AND SAVANNAH AND 11 PM FOR BEAUFORT. MINOR TIDAL FLOODING BEGINS AT 7 FEET MEAN LOWER LOW WATER AT CHARLESTON AND AROUND 9 FEET MEAN LOWER LOW WATER AT SAVANNAH. MOTORISTS ARE REMINDED TO NOT ATTEMPT TO DRIVE ON FLOODED ROADWAYS. $$ JAQ
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at Apr 18, 3:10 PM EDT, 6 hours 31 minutes earlier.
Area forecast discussion, Apr 18, 3:10 PM EDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT WED APR 18 2007
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...A S/W TROUGH ENTERING
WRN GA ATTM WILL CONTINUE TO PROGRESS E AND BE OFF THE COAST AROUND
MIDNIGHT...TAKING IT/S ASSCD SFC LOW ALONG THE GULF COAST WITH IT.
STILL LOOKS LIKE THE ATMOS IS TOO DRY TO SUPPORT MUCH IN THE WAY OF
MEASURABLE PRECIP SO WILL DROP POPS TO 20 AND CONFINE THEM TO THE
SERN PORTION OF OUR CWA. LOWS WILL GENERALLY BE IN THE UPPER 40S TO
LOWER 50S INLAND UNDER MOSTLY CLOUDY SKIES. A SECONDARY S/W AND SFC
LOW WILL APPROACH THE ARE FROM THE NW TOMORROW BRINGING ONLY ANOTHER
CHANCE OF SOME SHOWERS AND POSSIBLY EVEN A FEW TSTMS...MAINLY ACROSS
OUR SC ZONES. DO NOT ANTICIPATE MUCH IN THE WAY OF QPF AS IS
NORMALLY THE CASE WITH NW FLOW EVENTS SUCH AS THIS. HOWEVER...IT IS
WORTH NOTING THAT COLD TEMPS ALOFT /-18 TO -20 DEC C AT H5/ MAY
PROVIDE FOR ENOUGH INSTABILITY TO PRODUCE A FEW STORMS WITH SEVERE
/THREE QUARTERS OF AN INCH OR LARGER/ HAIL. REFER TO THE DAY TWO
CONVECTIVE OUTLOOK FROM SPC FOR MORE INFORMATION. WE SHOULD SEE A
DECENT TEMP RANGE TOMORROW...WITH HIGHS TOPPING OUT IN THE LOWER 70S
N TO UPPER 70S S WHERE MORE SUN IS EXPECTED. POPS TAPER OFF LATE
TOMORROW NIGHT AS THE SYSTEM MOVES OUT INTO THE ATLC AND HIGH PRES
BUILDS IN. LOWS WILL BE SIMILAR TO TONIGHT...RANGING FROM THE UPPER
40S INLAND TO LOWER/MID 50S ALONG THE COAST.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...DRY PATTERN LOOKS TO BE WITH
US FOR QUITE A WHILE. BLOCKING UPPER RIDGE WILL SLOWLY BUILD E OVER
THE AREA FRI THROUGH MON...WITH SFC HIGH PRES IN PLACE OR JUST OFF
THE COAST. NO WX SYSTEMS OF SIGNIFICANCE PROGGED BY ANY OF THE
MED-RANGE GUIDANCE TO AFFECT THE REGION THROUGH NEXT WED. THE ONLY
CHANCE FOR SOME DAYTIME SHOWERS COULD BE MON THROUGH WED AFTER THE
SFC HIGH PUSHES OFFSHORE AND THE SEABREEZE BECOMES MORE ACTIVE.
HOWEVER...MOISTURE WILL BE VERY LIMITED DURING THAT TIME AND HAVE
KEPT EXTENDED FCST DRY. TEMPS SHOULD CONTINUE TO MODERATE AS THE
UPPER RIDGE STRENGTHENS AND THICKNESSES INCREASE. SUN THROUGH WED
COULD SEE HIGHS AOA 80 DEGREES.
&&
.MARINE...A WEAK SFC LOW IS EXPECTED TO MOVE E ALONG THE GULF COAST
THIS EVE AND THEN OUT INTO THE ATLC TO THE S/SE OF OUR MARINE AREA
OVERNIGHT. A STIFF NE FLOW WILL ALLOW SEAS TO BUILD SLIGHTLY
OVERNIGHT WITH SOME 5 FOOTERS POSSIBLE ACROSS THE OUTER GA WATERS
AFTER MIDNIGHT. THUS...WILL NEED TO RAISE A SCSEC HEADLINE FOR THAT
ZONE. OTHERWISE...THE NE FLOW WILL BECOME E/SE TOMORROW AHEAD OF A
SECONDARY LOW MOVING IN FROM THE NW TOMORROW NIGHT. THIS SYSTEM WILL
LIKELY LEAD TO SCA CONDITIONS...ESPCLY OVER THE OUTER GA
WATERS...VERY LATE TOMORROW NIGHT.
PINCHED NE GRADIENT ON SE SIDE OF CANADIAN HIGH PRES BUILDING IN
WILL KEEP AN ENHANCED NE WIND ACROSS THE WATERS FRI MORNING THROUGH
SAT EVE. SMALL CRAFT ADVISORIES LIKELY WILL BE ONGOING ACROSS THE
OUTER GA WATERS FRI FOR WINDS AND SEAS...THEN WILL CONTINUE INTO SAT
EVE DUE TO 6 FT SEAS.
FLOW WILL TRANSITION TO SE THEN SW MON THROUGH WED AS SFC HIGH
SHIFTS OFFSHORE. NO HIGHLIGHTS EXPECTED AFTER SUN.
&&
.AVIATION /19Z-18Z/...MAINLY VFR CONDITIONS EXPECTED AT BOTH KCHS
AND KSAV THROUGH THE PERIOD. A WEAK AREA OF LOW PRES WILL MOVE TO
OUR S BUT NOT EXPECTING MUCH MORE THAN PLENTY OF MID/HIGH CLOUDS
WITH THIS FEATURE ATTM. KSAV HAS THE BEST SHOT AT SEEING SOME LGT
SHOWERS THIS EVE THROUGH AROUND MIDNIGHT BUT CHANCES ARE TOO SMALL
TO MENTION. THE NAM MOS IS INDICATING LIFR CIGS WITH IFR VSBYS
DEVELOPING AT KSAV LATE TONIGHT SO WILL NEED TO KEEP AN EYE ON THAT
POTENTIAL...BUT FOR NOW HAVE VERY LITTLE CONFIDENCE IN SUCH SO
DECIDED TO LEAVE MENTION OUT OF 18Z TAFS.
&&
.TIDES...SHALLOW COASTAL FLOODING IS POSSIBLE AROUND HIGH TIDE THIS
EVENING DUE TO THE ALREADY HIGH ASTRONOMICAL TIDES AND ONSHORE FLOW.
WE WILL CONTINUE TO MENTION THE POTENTIAL IN THE HAZARDOUS WEATHER
OUTLOOK /HWO/ AND ALSO HEADLINE IN THE ZONE FORECAST PRODUCT /ZFP/.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SHALLOW COASTAL FLOODING EXPECTED AROUND HIGH TIDE THIS EVE FOR
GAZ117-119-139-141 .
SC...SHALLOW COASTAL FLOODING EXPECTED AROUND HIGH TIDE THIS EVE FOR
SCZ048>051.
MARINE...NONE.
&&
RJB/JRLHazardous weather outlook, Apr 18, 7:03 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 703 PM EDT WED APR 18 2007 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-191000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 703 PM EDT WED APR 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-191000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 703 PM EDT WED APR 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. .COASTAL FLOODING...HIGH TIDE THIS EVENING IS EXPECTED TO PRODUCE SHALLOW COASTAL FLOODING ALONG THE COAST OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:10 PM EDT | Coastal Flood Statement | CHS | 8 hr |
Nearby
Coastal Flood Statements in South Carolina, 2007Coastal Flood Statements in Georgia, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.